Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The derivative of the exponential map

Author: Carl Herz
Journal: Proc. Amer. Math. Soc. 112 (1991), 909-911
MSC: Primary 58C25
MathSciNet review: 1086328
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a quick analytic derivation of the formula for the derivative of the exponential of a vector field on a manifold.

References [Enhancements On Off] (What's this?)

  • [1] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561 (80k:53081)
  • [2] V. S. Varadarajan, Lie groups, Lie algebras, and their representations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1974. Prentice-Hall Series in Modern Analysis. MR 0376938 (51 #13113)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C25

Retrieve articles in all journals with MSC: 58C25

Additional Information

PII: S 0002-9939(1991)1086328-8
Keywords: Vector field, exponential map
Article copyright: © Copyright 1991 American Mathematical Society